Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Pregnant. Having abdominal cramps, constipation and watery discharge. How to use susten 300?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Excellent
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
i am three weeks pregnant, i have been having mild abdominal cramps and sustained, dull ache in lower abdomen with severe constipation. no spotting or bleeding though. i am also having watery discharge, sometimes clear, sometimes creamy white.no foul smell. i have been prescribed susten 300 to be taken vaginally. i am not sure of the procedure. how to do this? is it safe?
Posted Fri, 27 Jul 2012 in Women's Health
 
 
Answered by Dr. Sree Gouri SR 57 minutes later
hi,
Thanks for the query.

in early pregnancy due to the process of implantation and other adjustments in uterus etc mild cramps are normal, they will subside soon,

but as they are sustained and associated with watery discharge better to consult your doctor once to rule out the chances of miscarriage,

constipation is common finding in pregnancy due to hormonal effect, you have to take plenty of water, fruits, if needed laxatives to reduce the problem as excessive strain during passing stools can lead to pain abdomen and miscarriage,

susten tablets contain progesterone which help in continuation of pregnancy, you can insert them with finger or with insertor given along with tablets,
if you are feeling trouble with this you can ask your doctor to prescribe oral tablets instead of vaginal.

so now you consult your doctor once and get physical examination along with speculum examination to rule out chances of miscarriage


Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Pregnant. Having abdominal cramps, constipation and watery discharge. How to use susten 300? 19 minutes later
Hello,
thank you for your reply. Along with Susten 300, I am also taking Duphastone. is it safe to take these two together? What is speculum examination? Also, what can be the cause of this light discharge?
 
 
Answered by Dr. Sree Gouri SR 51 minutes later
HI,

susten and duphastone both are different forms of progesterone tablets,
you can use them,
sometimes they can increase pregnancy symptoms like nausea, vomitings etc which can be relieved by anti-emetics,
during pregnancy physiologically white discharge increases that may be one reason for your watery discharge,
but in case of miscarriage also we can see watery discharge from gestational sac,
so by undergoing speculum examination means by keeping cuscos or XXXXXXX speculum in vagina the type of discharge and the origin of discharge can be seen,
doing this examination depends on doctor's decision and your willingness.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Pregnant. Having abdominal cramps, constipation and watery discharge. How to use susten 300? 5 hours later
Thank you very much for your replies. You have been most helpful. One last question: Can the discharge increase after taking Susten vaginally? and please advise what else can I do to prevent miscarriage.
 
 
Answered by Dr. Sree Gouri SR 15 hours later
hi,

yes, susten which is progesterone can increase vaginal discharge in 10% of women, but this not pathological, so no need to worry.

you can follow measures like,
-take nutritious and healthy diet,
-include fruits, vegetables in your diet,
-take folic acid and multi vitamins and mineral tablets every day,
-maintain hemoglobin, blood pressure and blood sugar all in within normal limits,
-take regular antenatal checkups and ultrasound examinations as adviced by your doctor,
-in case you noticed any constant pain abdomen, leaking or bleeding per vaginum consult your doctor immediately.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.




Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor